Hypercyclicity of the adjoint of weighted composition operators. (English) Zbl 1191.47008

A bounded linear operator \(T\) on a Banach space \(X\) is said to be hypercyclic if there exists a vector \(x\in X\) such that the orbit \(\{ T^n x: n=0,1,2,\dots\}\) is dense in \(T\). Let \(X\) be a Banach space of analytic functions on the open unit disk \(U\).Assume that an analytic function \(\psi:U \to U\) induces a bounded composition operator \(C_{\psi}\) on \(X\) and that an analytic function \(\varphi\) on \(U\) induces a bounded multiplication operator \(M_{\varphi}\) on \(X\). Let \(A=M_{\varphi}C_{\psi}\). It is shown that, under some conditions on \(X\), \(\psi\), and \(\varphi\), the adjoint operator \(A^{*}\) cannot be hypercyclic.
The main idea in the proofs is showing that \(A\) has an eigenvalue. Namely, it is well-known that the adjoint of an operator with an eigenvalue cannot be hypercyclic.


47A16 Cyclic vectors, hypercyclic and chaotic operators
47B33 Linear composition operators
Full Text: DOI


[1] Bourdon P S and Shapiro J H, Cyclic composition operators on H 2, Proc. Symp. Pure Math. 51(Part 2) (1990) 43–53
[2] Bourdon P S and Shapiro J H, Cyclic phenomena for composition operators, Mem. Amer. Math. Soc. 596(125) (1997) 1–150 · Zbl 0996.47032
[3] Gamelin T, Uniform Algebra (New York) (1984)
[4] Godefroy G and Shapiro J H, Operators with dense invariant cyclic vector manifolds, J. Funct. Anal. 98 (1991) 229–269 · Zbl 0732.47016 · doi:10.1016/0022-1236(91)90078-J
[5] Marsden J E and Hoffman M J, Basic complex analysis, 2nd ed. (New York: WH Freeman and Company) (1987) · Zbl 0644.30001
[6] Shapiro J H, Composition operators and classical function theory (New York: Springer-Verlag) (1993) · Zbl 0791.30033
[7] Shields A and Wallen L, The commutant of certain Hilbert space operators, Indian Univ. Math. J. 20 (1971) 777–788 · Zbl 0207.13801 · doi:10.1512/iumj.1971.20.20062
[8] Yousefi B and Rezaei H, Hypercyclic property of weighted composition operators, Proc. Am. Math. Soc. 135(10) (2007) 3263–3271 · Zbl 1129.47010 · doi:10.1090/S0002-9939-07-08833-8
[9] Yousefi B and Haghkhah S, Hypercyclicity of special operators on Hilbert function spaces, Czechoslovak Math. J. 57(132) (2007) 1035–1041 · Zbl 1174.47312 · doi:10.1007/s10587-007-0093-1
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.